Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 123, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 23, 2007, 7:12 PM CDT for Monroe County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 23, 2007, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:15 PM CDT | TSTM WND DMG | Frisco City, AL | MULTIPLE TREES DOWN IN FRISCO CITY. ONE MOBILE HOME DAMAGED BY A FALLEN TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 240012 SVRMOB ALC099-240100- /O.NEW.KMOB.SV.W.0123.070824T0012Z-070824T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 712 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 800 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FRISCO CITY...OR ABOUT 8 MILES SOUTHWEST OF MONROEVILLE...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANISTEE BY 725 PM CDT... MEGARGEL BY 730 PM CDT... GOODWAY BY 745 PM CDT... URIAH AND 6 MILES SOUTHEAST OF HOMEWOOD BY 800 PM CDT... LAT...LON 3143 8727 3155 8743 3133 8771 3127 8743 $$
1 follow-up statement
000 WWUS54 KMOB 240030 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 726 PM CDT THU AUG 23 2007 ALC099-240100- /O.CON.KMOB.SV.W.0123.000000T0000Z-070824T0100Z/ MONROE AL- 726 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN MONROE COUNTY... SHORTLY AFTER 700 PM...TRAINED WEATHER SPOTTERS REPORTED DIME SIZE HAIL IN THE VICINITY OF MEGARGEL BY THE FRISCO CITY FIRE DEPARTMENT. LATER DAMAGE REPORTS BY MONROE COUNTY EMA INCLUDE DAMAGE TO MOBILE HOMES AND DOWNED TREES. AT THIS TIME THE STORM WAS LOCATED NEAR FRISCO CITY...OR ABOUT 10 MILES SOUTHWEST OF MONROEVILLE...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MANISTEE BY 735 PM CDT... GOODWAY BY 740 PM CDT... HOMEWOOD...URIAH AND 9 MILES EAST OF ELISKA BY 800 PM CDT... LAT...LON 3143 8727 3155 8743 3133 8771 3127 8743 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:32 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 23, 3:32 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT THU AUG 23 2007 .SHORT TERM...TONIGHT AND FRIDAY...UPPER AIR ANALYSIS CONTINUES TO SHOW HIGH PRESSURE RIDGE DEEPLY REFLECTED OVER THE SOUTHERN AND SOUTHEASTERN STATES. LAST NIGHT...A CONVECTIVE COMPLEX SLIPPED SOUTHWEST OUT OF SOUTHWEST GEORGIA AND SOUTHERN ALABAMA AND HAS ALLOWED CLOUD DEBRIS FROM THIS AREA TO MOVE INTO THE AREA FROM THE EAST. THE AIRMASS TO THE WEST REMAINS FAIRLY DRY AND HAVE NOTICED A QUICK DECAY IN STORMS. HOWEVER...DEEP LAYER MOISTURE LOOKS TO MODIFY AND FORECASTERS MUST CONSIDER ANY IMPACTS FROM MID LEVEL DISTURBANCES THAT TRACK WEST ON THE PERIPHERY OF THE SOUTHERN STATES RIDGE TO BRING ABOUT A SMALL CHANCE OF THUNDERSTORMS THE NEXT COUPLE PERIODS. BOTH THE GFS AND NAM BRING A REGION OF PRECIPITABLE WATERS IN EXCESS OF 2.1 INCHES WESTWARD ACROSS THE SOUTHERN HALF OF THE AREA. HOWEVER...THE GFS IS SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS AND DOES LEAD TO A CHALLENGE WHEN CONSIDERING COVERAGES OF SHOWERS AND THUNDERSTORMS BETWEEN THE TWO SOLUTIONS. WILL TAKE A MORE CONSERVATIVE APPROACH WITH PRECIPITATION PROBABILITIES GIVEN WHAT WE SEE IN SATELLITE. LITTLE OVERALL CHANGE IN THE SHORT TERM TEMPERATURES. STILL HOT AS LATEST GRIDDED HEAT INDEX FORECASTS ON FRIDAY ABOUT 103. SINCE MUCH OF THE AREA IS NOT FORECAST TO SEE MUCH HIGHER THAN THAT ON FRIDAY...SHORT TERM DESK WILL NOT RE-ISSUE THE SPECIAL WEATHER STATEMENT. /10 THIS AFTERNOONS WET MICROBURST RISK IS MODERATE .LONG TERM SATURDAY THROUGH THURSDAY...UPPER RIDGE AXIS...STRETCHED OUT OVER THE LOWER MISSISSIPPI RIVER VALLEY...ALLOWS DEEP LAYER MOISTURE TO FLOW WESTWARD OVER THE GULF COAST THIS WEEKEND. AN EASTERLY WAVE FROM CENTRAL/SOUTH FLORIDA INTO THE NORTHWEST CARIBBEAN MOVES SLOWLY WESTWARD ACROSS THE GULF. THIS WILL ALSO HELP INCREASE AND FOCUS CONVECTION ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. TEMPERATURES MODERATE BACK TOWARDS CLIMATOLOGICAL NORMS THROUGH THE MIDDLE OF NEXT WEEK WITH ENOUGH MOISTURE AND INSTABILITY AROUND TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS PRETTY MUCH EACH DAY. LATE NEXT WEEK...THERE ARE INDICATIONS THAT A FRONTAL BOUNDARY WILL BE SINKING SOUTHWARD INTO THE SOUTHERN STATES. THIS IS BEYOND THE MEDIUM RANGE...BUT HOPEFULLY SOME GOOD NEWS IN THE NOT SO DISTANT FUTURE. /10 && .MARINE...HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL CONTINUE THROUGH SATURDAY AND BEGIN TO WEAKEN SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. A LIGHT MAINLY SOUTHEASTERLY WIND FLOW WILL CONTINUE THROUGH THE PERIOD...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. LITTLE CHANGE IN SEAS. 12/04 && .FIRE WEATHER...NO HEADLINES. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 94 74 94 / 20 20 20 40 PENSACOLA 76 92 76 93 / 20 20 20 40 DESTIN 81 93 79 91 / 20 20 20 50 EVERGREEN 73 95 71 93 / 20 20 20 30 WAYNESBORO 73 96 72 95 / 20 20 10 30 CAMDEN 73 97 72 95 / 20 20 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU AUG 23 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 232300- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY AND TONIGHT AS DEEPER MOISTURE AND BETTER MID LEVEL FORCING MOVES WESTWARD OVER THE FORECAST AREA. DUE TO SOME DRY AIR STILL PRESENT IN THE MIDDLE LAYERS OF THE ATMOSPHERE A FEW STORMS MAY BECOME STRONG...PRODUCING WINDS UP TO 45 KNOTS...SMALL HAIL AND VERY HEAVY RAIN. HEAT INDICES RANGING FROM 100 TO 107 DEGREES CAN BE EXPECTED ONCE AGAIN TODAY...ESPECIALLY INLAND AWAY FROM THE COAST. A MODERATE RISK OF RIP CURRENTS CAN ALSO BE EXPECTED ALONG AREA BEACHES TODAY...MOSTLY DUE TO HIGH TIDAL RANGES COMBINED WITH A SOUTHERLY WIND FLOW ACROSS THE MARINE AREA THIS AFTERNOON. AT THIS TIME WIDESPREAD HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA THROUGH EARLY NEXT WEEK. AT THIS TIME WIDESPREAD HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 5:24 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 524 PM CDT THU AUG 23 2007 ALZ052-061-232300- UPPER MOBILE-WASHINGTON- 524 PM CDT THU AUG 23 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND MOBILE COUNTIES... AT 524 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF DEER PARK...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEER PARK AND VINEGAR BEND THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 23, 6:03 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 603 PM CDT THU AUG 23 2007 ALZ051-052-MSZ067-232345- WASHINGTON-CHOCTAW-WAYNE- 603 PM CDT THU AUG 23 2007 ...A STRONG THUNDERSTORM WILL EFFECT PORTIONS OF SOUTHWEST CHOCTAW...NORTHWEST WASHINGTON...AND NORTHEAST WAYNE COUNTIES... AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BOLINGER...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AQUILLA...EVANSBORO...ISNEY AND GRETNA THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 23, 7:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 702 PM CDT THU AUG 23 2007 ALZ055-240030- MONROE- 702 PM CDT THU AUG 23 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE COUNTY... AT 653 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM OVER FRISCO CITY...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MANISTEE...MEGARGEL AND GOODWAY THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
| Aug 24, 4:13 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.